Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Multiple points of transient random walks

Author: Joel H. Pitt
Journal: Proc. Amer. Math. Soc. 43 (1974), 195-199
MSC: Primary 60J15
MathSciNet review: 0386021
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the asymptotic behavior of the expected numbers of points visited exactly $ j$ times and at least $ j$ times in the first $ n$ steps of a transient random walk on a discrete Abelian group. We prove that the strong law of large numbers holds for these multiple point ranges.

References [Enhancements On Off] (What's this?)

  • [1] A. Dvoretsky and P. Erdös, Some problems on random walk in space, Proc. Second Berkeley Sympos. on Math. Statist. and Probability, Univ. of California Press, Berkeley and Los Angeles, 1951, pp. 353-368. MR 13, 852. MR 0047272 (13:852b)
  • [2] P. Erdös and S. J. Taylor, Some problems concerning the structure of random walk paths, Acta Math. Acad. Sci. Hungar. 11 (1960), 137-162. MR 22 #12599. MR 0121870 (22:12599)
  • [3] F. Spitzer, Principles of random walk, University Series in Higher Math., Van Nostrand, Princeton, N.J., 1964. MR 30 #1521. MR 0171290 (30:1521)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60J15

Retrieve articles in all journals with MSC: 60J15

Additional Information

Keywords: Range of random walk, strong law of large numbers, ergodic theorem
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society